EconPapers    
Economics at your fingertips  
 

Magazine prices revisited

Jonathan Willis

Journal of Applied Econometrics, 2006, vol. 21, issue 3, 337-344

Abstract: This paper examines price adjustment behaviour in the magazine industry. In a frequently cited study, Cecchetti (1986) constructs a reduced‐form (S, s) model for firms. Cecchetti assumes that a firm's pricing rules are fixed for non‐overlapping three‐year intervals and estimates the model using a conditional logit specification from Chamberlain (1980). The estimates are inconsistent, however, due to the duration‐dependent specification of the model. Two alternative specifications are used to obtain consistent estimation. The consistent estimates continue to provide strong evidence in favour of state‐dependent pricing models, but only weak evidence on the behaviour of price adjustment costs. Copyright © 2006 John Wiley & Sons, Ltd.

Date: 2006
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
https://doi.org/10.1002/jae.836

Related works:
Journal Article: Magazine prices revisited (2006) Downloads
Working Paper: Magazine prices revisited (2001) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:japmet:v:21:y:2006:i:3:p:337-344

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-20
Handle: RePEc:wly:japmet:v:21:y:2006:i:3:p:337-344